# SDR CA121122008

- Difficulty date: November 22, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-28-151
- Engine: Lyc O320E3D
- Propeller: Snsnch 74DM
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Part number: REM40E
- Condition: Damaged
- Location: Engine
- Part time: 100 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ACFT CAME IN FOR ROUTINE INSPECTION AND IT WAS OBSERVED THAT 1 SPARK PLUG APPEARED TO HAVE A LEAK FROM THE COMBUSTION CHAMBER.  UPON CLOSER INSPECTION IT WAS DISCOVERED THAT THE SPARK PLUG ITSELF WAS DEFECTIVE.  THE END THAT THREADS INTO THE CYLINDER HAS A SHOULDER THAT THE GASKET SITS ON BUT THIS THREADED END WAS NOT MFG CORRECTLY, AS THE SHOULDER IS .015" OUT FROM 1 SIDE TO THE OTHER.  IT IS LIKE THE END THAT THREADS INTO THE CYLINDER IS BENT COMPARED TO THE REST OF THE SPARK PLUG.  WHEN THREADING THE PLUG INTO THE CYLINDER 1 CAN OBSERVE THE LEAD END OF THE PLUG MOVING IN A CIRCLE AS OPPOSED TO ROTATING AROUND ITSELF.
